Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 18, NWS Columbia, SC

April 15, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Apr 15, 2011, 3:01 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 16, 2011, 12:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 3:01 PM EDT (19:01 UTC)
In effect from
Apr 16, 2011, 12:00 AM EDT
Expired
Apr 16, 2011, 8:00 PM EDT
In force
20 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1740 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS72 KCAE 151901
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
301 PM EDT FRI APR 15 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
160715-
/O.NEW.KCAE.LW.Y.0018.110416T0400Z-110417T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
301 PM EDT FRI APR 15 2011

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
SATURDAY. 

* TIMING...MIDNIGHT TONIGHT THROUGH SATURDAY EVENING.

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.
  STRONGEST WINDS SATURDAY MORNING AND AFTERNOON.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
537 
WWUS72 KCAE 160219
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1019 PM EDT FRI APR 15 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
161500-
/O.CON.KCAE.LW.Y.0018.110416T0400Z-110417T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1019 PM EDT FRI APR 15 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY. 

* TIMING...MIDNIGHT TONIGHT THROUGH SATURDAY EVENING.

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS. 
  STRONGEST WINDS SATURDAY MORNING AND AFTERNOON. 

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
469 
WWUS72 KCAE 161348
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
948 AM EDT SAT APR 16 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
170000-
/O.CON.KCAE.LW.Y.0018.000000T0000Z-110417T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
948 AM EDT SAT APR 16 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* TIMING...THROUGH THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
891 
WWUS72 KCAE 170013
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
813 PM EDT SAT APR 16 2011


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
170115-
/O.EXP.KCAE.LW.Y.0018.000000T0000Z-110417T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
813 PM EDT SAT APR 16 2011

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED
ACROSS THE AREA. 



$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 3:01 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 15, 3:01 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
301 PM EDT FRI APR 15 2011

.SYNOPSIS...
A COLD FRONT MARCHING ACROSS THE GULF COAST THROUGH TONIGHT AND
INTO THE AREA ON SATURDAY. CHANCE OF SHOWERS AND THUNDERSTORMS
WILL INCREASE TONIGHT AND SATURDAY MORNING WITH THE POTENTIAL FOR
SOME SEVERE THUNDERSTORMS ON SATURDAY. THE FRONT WILL MOVE
THROUGH SATURDAY AFTERNOON BRINGING THE THUNDERSTORMS TO AN END.
HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT AND SUNDAY
ALONG WITH COOLER AND DRIER AIR.

&&

.NEAR TERM /THROUGH TONIGHT/...
SATELLITE IMAGERY SHOW CUMULUS BEGINNING TO DEVELOP ACROSS THE
CSRA AND COASTAL SC AS EASTERLY WINDS PUSH MOISTURE INTO THE
FORECAST AREA. COLD FRONT CONTINUES TO TRACK ACROSS THE GULF COAST
WITH A WELL DEVELOPED LINE OF THUNDERSTORMS FROM CENTRAL TN
THROUGH SOUTHWEST MS. DEWPOINTS HAVE ALSO BEGUN TO INCREASE ACROSS
THE CSRA...WITH DEWPOINTS STILL FALLING THROUGH THE MIDLANDS. THIS
WILL ALLOW FOR EXPANSION OF THE CUMULUS FIELD THIS AFTERNOON. WINDS
WILL ALSO BE AN ISSUE WITH SPEEDS EXPECTED TO INCREASE
TONIGHT...AS A RESULT HAVE ISSUED A LAKE WIND ADVISORY FROM
MIDNIGHT THROUGH 8PM SATURDAY.

&&

.SHORT TERM /SATURDAY THROUGH TUESDAY NIGHT/...
SATURDAY...COLD FRONT WILL BE PUSHING THROUGH THE FORECAST AREA
SATURDAY MORNING AND AFTERNOON. FRONT HAS SEVERAL CONCERNS WITH
IT...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS THE BIGGEST
ISSUE. SPC ANALYSIS INDICATES A MODERATE RISK FOR SEVERE
THUNDERSTORMS WITH TORNADOES AND DAMAGING WIND GUSTS. CONVECTIVE
PARAMETERS CONTINUE INDICATING STRONG INSTABILITY AHEAD OF THE
FRONT WITH THE STORMS EXPECTED TO BEGIN AROUND DAYBREAK IN THE
WESTERN MIDLANDS AND CSRA AND FINALLY EXIT THE EASTERN MIDLANDS
DURING THE EARLY AFTERNOON. COLD FRONT WILL MOVE EAST OF THE
FORECAST AREA DURING THE AFTERNOON WITH HIGH PRESSURE BEGINNING TO
BUILD IN ALONG WITH COOLER AND DRIER AIR...ENDING THE
THUNDERSTORMS AND THREAT OF SEVERE WEATHER.

SATURDAY NIGHT THROUGH TUESDAY... THE COLD FRONT WILL SWEEP EAST
OF THE MIDLANDS EARLY SATURDAY EVENING WITH SHOWERS AND
THUNDERSTORMS ENDING. COOLER AND DRIER AIR WILL FILTER IN BEHIND
THE FRONT AS SURFACE HIGH PRESSURE BUILDS ACROSS THE SOUTHERN
STATES SATURDAY NIGHT AND SUNDAY. UPPER LEVEL RIDGE WILL KEEP THE
ATMOSPHERE STABLE THROUGH THIS PERIOD. THE SURFACE HIGH WILL SHIFT
OFF THE CAROLINA COAST MONDAY AND SOUTHERLY WINDS WILL ALLOW
TEMPERATURES AND MOISTURE TO RISE. HIGHS MONDAY AND TUESDAY
EXPECTED IN THE LOW 80S WITH PARTLY CLOUDY SKIES...LOWS IN THE 50S
OVERNIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF AN UPPER
RIDGE AND SURFACE HIGH PRESSURE THROUGH THE EXTENDED FORECAST. A
GENERAL RIDGE-TROUGH-RIDGE UPPER PATTERN WILL BE IN PLACE ALTHOUGH
THE EAST COAST RIDGE WILL GRADUALLY BECOME SUPPRESSED BY THE END
OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH THE SOUTHWESTERLY
FLOW THROUGH THE MIDWEST AND OHIO VALLEY REGION.

CONTINUAL SOUTHERLY FLOW AROUND THE SURFACE HIGH WILL ALLOW
PRECIPITABLE WATER VALUES TO INCREASE THROUGH THE EXTENDED
PERIODS...UP TO 1.5 INCHES BY THURSDAY.  THIS MOISTURE INCREASE WILL
HELP DESTABILIZE THE ATMOSPHERE DIURNALLY AND WITH MODERATE LIFTED
INDEX VALUES AROUND -5C WILL INCLUDE LOW CHANCE POPS THURSDAY AND
FRIDAY.  A FRONTAL BOUNDARY WILL ALSO PUSH TOWARDS THE AREA LATE
WEDNESDAY NIGHT INTO THURSDAY...BUT THERE IS SOME DIFFERENCE AMONG
THE GFS/ECMWF IN HOW FAR SOUTH THAT BOUNDARY PUSHES...AND LIKELY
WILL NOT PUSH TO FAR SOUTHWARD INTO THE RIDGE. TEMPERATURES WILL BE
NEAR TO SLIGHTLY ABOVE NORMAL DURING THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED THROUGH 01Z...THEN DECREASING TO MVFR/IFR.
COLD FRONT CROSSING THE GULF COAST WILL BEGIN MOVING INTO THE TAF
SITES AT THE END OF THE PERIOD. THIS WILL RESULT IN INCREASING
CLOUDS THROUGH THE REMAINDER OF THE PERIOD AS GUSTY SOUTHEAST
WINDS PUSH MOISTURE INTO THE AREA. EXPECT CLOUDS TO LOWER AROUND
01Z...HOWEVER DO NOT EXPECT PRECIPITATION TO BEGIN UNTIL AROUND
08Z AGS/DNL AND 09Z CAE/CUB/OGB. THUNDERSTORMS WILL BE LIKELY AT
THE END OF THE TAF PERIOD...CONFIDENCE IN TIMING AND COVERAGE TOO
LOW TO INCLUDE IN TAFS ATTM. HAVE REMAINED WITH CB AT AGS/DNL FROM
08Z ONWARD AND WILL INCLUDE IN OTHER TAF SITES AS CONFIDENCE IMPROVES.

EXTENDED AVIATION OUTLOOK...IFR TO MVFR CONDITIONS EXPECTED SATURDAY
MORNING IN SHOWERS AND THUNDERSTORMS...IMPROVING FROM WEST TO EAST
SATURDAY AFTERNOON. BREEZY CONDITIONS ALSO EXPECTED SATURDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT SATURDAY
     FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT SATURDAY
     FOR GAZ040-063>065-077.
&&
Hazardous weather outlook, Apr 15, 5:07 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
507 AM EDT FRI APR 15 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
507 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN APPROACHING COLD FRONT WILL SPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. THERE MAY BE
SOME SEVERE STORMS ESPECIALLY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL MOVE THROUGH SATURDAY. SOME SEVERE STORMS
ARE ALSO POSSIBLE MAINLY DURING THE MORNING IN THE WEST AND MAINLY
DURING THE AFTERNOON IN THE EAST.

A LAKE WIND ADVISORY MAY ALSO BE NEEDED SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.